Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 56, NWS Fort Worth, TX

April 7, 2002Milam County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 7, 2002, 9:38 PM CDT for Milam County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2002, 9:38 PM CDT (02:38 UTC)
Expired
Apr 7, 2002, 10:45 PM CDT
In force
67 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Milam County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 8:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2002-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1917 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2002-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1917 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
3.2
Supercell composite
11.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 080238
SVRFTW
TXC331-080345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
937 PM CDT SUN APR 7 2002

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MILAM COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 1045 PM CDT

* AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF CAMERON...MOVING EAST AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMERON AROUND 1010 PM CDT

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3078 9729 3063 9719 3068 9675 3112 9685

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 7:26 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 7, 7:26 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
726 PM CDT SUN APR 7 2002

WE WILL UPDATE THE ZONES AND STRIP SEVERE WEATHER AND HEAVY RAIN
THREAT FROM THE WEST.  WE WILL UPDATE AGAIN WITHIN 30 MINUTES...AS
THE TORNADO WATCH IS ABOUT TO BE REPLACED BY A SEVERE THUNDERSTORM
WATCH FOR ALL AREAS EAST OF THE SQUALL LINE...WHICH IS MIDWAY
THROUGH THE DFW AREA...AND ABOUT 40 MILES WEST OF WACO.

FCSTID = 26
DFW   61  76  55  77 /  90  60  10   0
ACT   63  79  57  79 /  90  60  10   0

.FWD...
TX...TORNADO WATCH UNTIL 800 PM CDT SUNDAY FOR ZONES TXC027...
TXC035...TXC085...TXC093...TXC099...TXC113...TXC121...TXC133...
TXC139...TXC143...TXC145...TXC193...TXC217...TXC221...TXC237...
TXC251...TXC281...TXC309...TXC333...TXC363...TXC367...TXC425...
TXC429...TXC439...TXC497...TXC503.

FLASH FLOOD WATCH FOR SUNDAY NIGHT FOR ZONES TXZ091>095...
TXZ102>107...TXZ117>123...TXZ131>135...TXZ144>148...TXZ157>162...
TXZ174>175.

FLASH FLOOD WATCH FOR SUNDAY NIGHT FOR ZONES TXZ100>160.

FLASH FLOOD WATCH FOR SUNDAY NIGHT FOR ZONES TXZ091>095...
TXZ102>107...TXZ117>123...TXZ131>135...TXZ144>148...TXZ157>162...
TXZ174>175.

In the hours before

Special weather statement, Apr 7, 3:45 PM CDT, 5 hours 53 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081000-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT SUN APR 7 2002

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT TO THE WEST
OF A LINE FROM DENTON...TO FORT WORTH...MERIDIAN...AND KILLEEN.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ELSEWHERE ACROSS
NORTH TEXAS.

SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE EXPECTED
TO AFFECT A LARGE PORTION OF NORTH TEXAS OVERNIGHT.  SUPERCELL
THUNDERSTORMS DEVELOPING ACROSS WEST CENTRAL TEXAS AT THIS TIME WILL
MOVE EAST AND AFFECT THE AREA THIS EVENING.  TORNADOES ARE
POSSIBLE...HOWEVER THE GREATEST THREAT FOR TORNADOES WILL BE IN THE
WESTERN AND CENTRAL PORTIONS OF THE AREA THROUGH THIS EVENING.

WITH THE GROUND IN MANY LOCATIONS SATURATED FROM PREVIOUS
RAINFALL...THE THREAT OF FLASH FLOODING WILL BE SIGNIFICANT.  MOST
AREAS WILL RECEIVE ONE TO THREE ADDITIONAL INCHES OF
RAINFALL...WITH SOME ISOLATED AMOUNTS OF UP TO FIVE INCHES POSSIBLE.
Local storm report, Apr 7, 5:38 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
438 PM CST SUN APR 07 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 PM    BENBROOK                  TX   FLOOD
04/07/02   TARRANT                        SEVERAL HOMES AND
                                          BRIDGES IN NORTH
                                          PORTION OF  BENBROOK
                                          FLOODED.  MINOR
                                          FLOODING. REPORTED BY
                                          LAW ENFORCEMENT
                                          OFFICIAL. EVENT
                                          DURATION 60 MINUTES.

0400 PM    POLTECHNIEC               TX   FLOOD
04/07/02   TARRANT                        SYCAMORE CREEK AT BANK
                                          FULL...SOME FLOODING IN
                                          BOTH COBB AND SYCAMORE
                                          PARKS.

0458 PM    BRECKENRIDGE              TX   .75 INCH HAIL
04/07/02   STEPHENS                       DIME SIZE HAIL IN
                                          WESTERN BRECKENRIDGE.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0504 PM    CISCO                     TX   .88 INCH HAIL
04/07/02   EASTLAND                       REPORTED BY RACES AND
                                          FIRE DEPARTMENT JUST
                                          TO THE WEST OF TOWN.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0515 PM    LEWISVILLE                TX   FLOOD
04/07/02   DENTON                         TRAILER PARK IN
                                          LEWISVILLE BEING
                                          EVACUATED DUE TO HIGH
                                          WATER. . REPORTED BY
                                          HAM RADIO OPERATOR.

0530 PM    BUNGER                    TX   1.75 INCH HAIL
04/07/02   YOUNG                          REPORTED IN BUNGER .
                                          REPORTED BY STORM
                                          SPOTTER.
Special weather statement, Apr 7, 8:48 PM CDT, 50 minutes before
TXZ158-080215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
848 PM CDT SUN APR 7 2002

...DAMAGING WINDS LIKELY ACROSS BELL COUNTY...

AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS WITH VERY STRONG WINDS APPROACHING INTERSTATE
35 BETWEEN TEMPLE AND SALADO.  TAKE COVER IMMEDIATELY IF YOU ARE IN
THE PATH OF THIS STORM.
Local storm report, Apr 7, 9:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED DATES
NATIONAL WEATHER SERVICE FORT WORTH TX
834 PM CST SUN APR 7 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 PM    OLNEY                     TX   70 MPH TSTM GUST
04/07/02   YOUNG                          EXTENSIVE ROOF DAMAGE.
                                          MANY TREES AND POWER
                                          LINES DOWN.  REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

0531 PM    BUNGER                    TX   1.75 INCH HAIL
04/07/02   YOUNG                          REPORTED BY STORM
                                          SPOTTER.

0550 PM    STRAWN                    TX   .75 INCH HAIL
04/07/02   PALO PINTO                     MARBLE AND DIME HAIL

0550 PM    POSSUM KINGDOM LAKE       TX   60 MPH TSTM GUST
04/07/02   PALO PINTO                     60 MPH WIND AT PK LANDING

0620 PM    SPRINGTOWN                TX   60 MPH TSTM GUST
04/07/02   PARKER                         POWER LINES BLOWN DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0625 PM    VINEYARD                  TX   60 MPH TSTM GUST
04/07/02   JACK                           MANY TREES BLOWN DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0640 PM    JOPLIN                    TX    MPH TSTM GUST
04/07/02   JACK                           ROOF DAMAGE AND
                                          SATELLITE DISH
                                          DESTORYED NEAR JOPLIN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0645 PM    DECATUR                   TX    MPH TSTM GUST
04/07/02   WISE                           OUT BUILDINGS DESTROYED
                                          8W OF DECATUR. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

0715 PM    DECATUR                   TX    MPH TSTM GUST
04/07/02   WISE                           STREET SIGNS BLOWN DOWN
                                          AND MINOR BUILDING
                                          DAMAGE IN DECATUR.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0730 PM    GLEN ROSE                 TX   .75 INCH HAIL
04/07/02   SOMERVELL                      DIME HAIL DIME HAIL
                                          REPORTED.  REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0755 PM    WHITNEY                   TX    MPH TSTM GUST
04/07/02   HILL                           WINDS DESTORY A HOME
                                          PORCH. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0758 PM    CLEBURNE                  TX   .75 INCH HAIL
04/07/02   JOHNSON                        DIME HAIL REPORTED.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0810 PM    MOFFAT                    TX    MPH TSTM GUST
04/07/02   BELL                           LARGE TREE LIMBS BLOWN
                                          DOWN.  REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0815 PM    ITASCA                    TX    MPH TSTM GUST
04/07/02   HILL                           POWER LINES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0843 PM    CLEBURNE                  TX   FLOOD
04/07/02   JOHNSON                        HIGH WATER RESCUES IN
                                          THE CITY. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0843 PM    CRAWFORD                  TX   .75 INCH HAIL
04/07/02   MCLENNAN                       DIME HAIL REPORTED WEST
                                          OF CRAWFORD.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0843 PM    RIO VISTA                 TX   .75 INCH HAIL
04/07/02   JOHNSON                        DIME HAILL. REPORTED
                                          BY STORM SPOTTER.

0843 PM    CLEBURNE                  TX   FLOOD
04/07/02   JOHNSON                        ALL LOW WATER CROSSINGS
                                          CLOSE IN CLEBURNE.
                                          REPORTED BY STORM
                                          SPOTTER.

0845 PM    WAXAHACHIE                TX   60 MPH TSTM GUST
04/07/02   ELLIS                          POWER LINES DOWN 12SW
                                          WAXAHACHIE.   REPORTED
                                          BY HAM RADIO OPERATOR.
Local storm report, Apr 7, 9:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
834 PM CST SUN APR 07 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 PM    OLNEY                     TX   70 MPH TSTM GUST
04/06/02   YOUNG                          EXTENSIVE ROOF DAMAGE.
                                          MANY TREES AND POWER
                                          LINES DOWN.  REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

0531 PM    BUNGER                    TX   1.75 INCH HAIL
04/06/02   YOUNG                          REPORTED BY STORM
                                          SPOTTER.

0550 PM    STRAWN                    TX   .75 INCH HAIL
04/06/02   PALO PINTO                     MARBLE AND DIME HAIL

0550 PM    POSSUM KINGDOM LAKE       TX   60 MPH TSTM GUST
04/06/02   PALO PINTO                     60 MPH WIND AT PK LANDING

0620 PM    SPRINGTOWN                TX   60 MPH TSTM GUST
04/06/02   PARKER                         POWER LINES BLOWN DOWN.
                                          . REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0625 PM    VINEYARD                  TX   60 MPH TSTM GUST
04/06/02   JACK                           MANY TREES BLOWN DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0640 PM    JOPLIN                    TX    MPH TSTM GUST
04/06/02   JACK                           ROOF DAMAGE AND
                                          SATELLITE DISH
                                          DESTORYED NEAR JOPLIN.
                                          . REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0645 PM    DECATUR                   TX    MPH TSTM GUST
04/06/02   WISE                           OUT BUILDINGS DESTROYED
                                          8W OF DECATUR. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

0715 PM    DECATUR                   TX    MPH TSTM GUST
04/06/02   WISE                           STREET SIGNS BLOWN DOWN
                                          AND MINOR BUILDING
                                          DAMAGE IN DECATUR.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0730 PM    GLEN ROSE                 TX   .75 INCH HAIL
04/06/02   SOMERVELL                      DIME HAIL DIME HAIL
                                          REPORTED.  REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0755 PM    WHITNEY                   TX    MPH TSTM GUST
04/06/02   HILL                           WINDS DESTORY A HOME
                                          PORCH.  . REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0758 PM    CLEBURNE                  TX   .75 INCH HAIL
04/06/02   JOHNSON                        DIME HAIL REPORTED. .
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0810 PM    MOFFAT                    TX    MPH TSTM GUST
04/06/02   BELL                           LARGE TREE LIMBS BLOWN
                                          DOWN.  REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0815 PM    ITASCA                    TX    MPH TSTM GUST
04/06/02   HILL                           POWER LINES DOWN.  .
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0843 PM    CLEBURNE                  TX   FLOOD
04/06/02   JOHNSON                        HIGH WATER RESCUES IN
                                          THE CITY. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0843 PM    CRAWFORD                  TX   .75 INCH HAIL
04/06/02   MCLENNAN                       DIME HAIL REPORTED WEST
                                          OF CRAWFORD.  .
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0843 PM    RIO VISTA                 TX   .75 INCH HAIL
04/06/02   JOHNSON                        DIME HAILL. . REPORTED
                                          BY STORM SPOTTER.

0843 PM    CLEBURNE                  TX   FLOOD
04/06/02   JOHNSON                        ALL LOW WATER CROSSINGS
                                          CLOSE IN CLEBURNE.  .
                                          REPORTED BY STORM
                                          SPOTTER.

0845 PM    WAXAHACHIE                TX   60 MPH TSTM GUST
04/06/02   ELLIS                          POWER LINES DOWN 12SW
                                          WAXAHACHIE.  . REPORTED
                                          BY HAM RADIO OPERATOR.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:06 PM CDTSevere Thunderstorm WarningFWDDenton69 min
Apr 7, 7:08 PM CDTSevere Thunderstorm WarningFWDTarrant67 min
Apr 7, 7:13 PM CDTSevere Thunderstorm WarningFWDBosque, Coryell, Lampasas, Somervell47 min
Apr 7, 7:37 PM CDTFlash Flood WarningFWDDenton, Tarrant113 min
Apr 7, 7:47 PM CDTSevere Thunderstorm WarningFWDHill, Johnson43 min
Apr 7, 7:48 PM CDTFlash Flood WarningFWDJohnson117 min
Apr 7, 8:10 PM CDTFlash Flood WarningFWDDallas2 hr
Apr 7, 8:16 PM CDTSevere Thunderstorm WarningFWDBell59 min
Apr 7, 9:01 PM CDTSevere Thunderstorm WarningFWDFalls44 min
Apr 7, 10:09 PM CDTSevere Thunderstorm WarningFWDRobertson51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.